Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2005, 5:55 PM EDT for Westmoreland County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2005, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 25, 2005, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:47 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 2:47 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&Hazardous weather outlook, Jul 25, 1:49 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT MON JUL 25 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-260908- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 149 PM EDT MON JUL 25 2005 .DAY ONE...TODAY AND TONIGHT AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE LIKELY. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 15
In the hours before
Local storm report, Jul 25, 5:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 5 S CHESTER 40.54N 80.56W
07/25/2005 HANCOCK WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0455 PM TSTM WND DMG NEW MARTINSVILLE 39.66N 80.86W
07/25/2005 WETZEL WV TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 60 MPH.
&&
TPLocal storm report, Jul 25, 5:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
07/25/2005 BROOKE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0520 PM HAIL 3 SE MONONGAHELA 40.17N 79.88W
07/25/2005 1.25 INCH WASHINGTON PA TRAINED SPOTTER
&&
TPLocal storm report, Jul 25, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 S MOUNDSVILLE 39.91N 80.74W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
IN SHERRARD, LIMESTONE AND FORKRIDGE.
0425 PM TSTM WND DMG 10 W ST. CLAIRSVILLE 40.08N 81.09W
07/25/2005 BELMONT OH NWS EMPLOYEE
NUMEROUS TREES DOWN.
&&
TPLocal storm report, Jul 25, 5:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MONESSEN 40.15N 79.88W
07/25/2005 WESTMORELAND PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
HEMPFIELD AND NORTH HUNTINGTON AREAS.
&&
TPLocal storm report, Jul 25, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG ALEPPO 39.82N 80.45W
07/25/2005 GREENE PA EMERGENCY MNGR
ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
NEW FREEPORT AND ALEPPO AREAS.
0542 PM TSTM WND DMG SMITHFIELD 39.50N 80.56W
07/25/2005 WETZEL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
SMITHFIELD AREAS.
&&
TPLocal storm report, Jul 25, 5:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CAMERON 39.83N 80.57W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0315 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
07/25/2005 COSHOCTON OH EMERGENCY MNGR
TREES DOWN IN THE CITY.
0335 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG DOVER 40.53N 81.48W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG STONE CREEK 40.40N 81.56W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0345 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
07/25/2005 MUSKINGUM OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0355 PM TSTM WND DMG MONONGAH 39.46N 80.22W
07/25/2005 MARION WV EMERGENCY MNGR
TREES DOWN.
0355 PM HAIL 4 ESE MANNINGTON 39.50N 80.27W
07/25/2005 0.75 INCH MARION WV EMERGENCY MNGR
0400 PM TSTM WND DMG 4 N CARROLLTON 40.64N 81.09W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES DOWN.
0400 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
07/25/2005 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. WIDESPREAD TREES AND POWER
LINES DOWN COUNTY WIDE.
0405 PM TSTM WND DMG DELLROY 40.56N 81.20W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0405 PM TSTM WND DMG 2 W DEERSVILLE 40.31N 81.23W
07/25/2005 HARRISON OH EMERGENCY MNGR
TREES AND POWER LINES DOWN SR 646.
0420 PM TSTM WND DMG ST. CLAIRSVILLE 40.08N 80.90W
07/25/2005 BELMONT OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0421 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
07/25/2005 NOBLE OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. ALSO IN CALDWELL AND
FLORENCE.
0425 PM TSTM WND DMG AMSTERDAM 40.47N 80.92W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG MOUNT PLEASANT 40.18N 80.80W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG 10 W ST. CLAIRSVILLE 40.08N 81.09W
07/25/2005 BELMONT OH NWS EMPLOYEE
NUMEROUS TREES DOWN.
0455 PM TSTM WND DMG NEW MARTINSVILLE 39.66N 80.86W
07/25/2005 WETZEL WV TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 60 MPH.
0459 PM TSTM WND DMG 5 S CHESTER 40.54N 80.56W
07/25/2005 HANCOCK WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0510 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
07/25/2005 BROOKE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0520 PM HAIL 3 SE MONONGAHELA 40.17N 79.88W
07/25/2005 1.25 INCH WASHINGTON PA TRAINED SPOTTER
0525 PM TSTM WND DMG 1 S MOUNDSVILLE 39.91N 80.74W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
IN SHERRARD, LIMESTONE AND FORKRIDGE.
0525 PM TSTM WND DMG MONESSEN 40.15N 79.88W
07/25/2005 WESTMORELAND PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
HEMPFIELD AND NORTH HUNTINGTON AREAS.
0538 PM TSTM WND DMG ALEPPO 39.82N 80.45W
07/25/2005 GREENE PA EMERGENCY MNGR
ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
NEW FREEPORT AND ALEPPO AREAS.
0542 PM TSTM WND DMG SMITHFIELD 39.50N 80.56W
07/25/2005 WETZEL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
SMITHFIELD AREAS.
&&
TPThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:55 AM EDT | Severe Thunderstorm Warning | PBZ | Forest | 65 min |
| Jul 25, 1:07 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 53 min |
| Jul 25, 1:20 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 55 min |
| Jul 25, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 70 min |
| Jul 25, 4:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 44 min |
| Jul 25, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 71 min |
| Jul 25, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
| Jul 25, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jul 25, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 82 min |
| Jul 25, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 45 min |
| Jul 25, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 64 min |
| Jul 25, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 60 min |
| Jul 25, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 55 min |
| Jul 25, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 63 min |
| Jul 25, 3:49 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 56 min |
| Jul 25, 3:58 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 77 min |
| Jul 25, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| Jul 25, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 38 min |
| Jul 25, 2:50 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 55 min |
| Jul 25, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 62 min |
| Jul 25, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 58 min |
| Jul 25, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 33 min |
| Jul 25, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 75 min |
| Jul 25, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 80 min |
| Jul 25, 4:52 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 68 min |
| Jul 25, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 80 min |
| Jul 25, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.